Studia Logica

, Volume 98, Issue 1–2, pp 267–283 | Cite as

Quasivarieties and Congruence Permutability of Łukasiewicz Implication Algebras



In this paper we study some questions concerning Łukasiewicz implication algebras. In particular, we show that every subquasivariety of Łukasiewicz implication algebras is, in fact, a variety. We also derive some characterizations of congruence permutable algebras. The starting point for these results is a representation of finite Łukasiewicz implication algebras as upwardly-closed subsets in direct products of MV-chains.


Łukasiewicz implication algebras quasivarieties congruence permutability 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abbott, J. C., ‘Implicational algebras’, Bull. Math. Soc. Sci. Math. R. S. Roumanie, 11 (59):3–23 (1968), 1967Google Scholar
  2. 2.
    Abbott J. C.: ‘Semi-boolean algebras’. Mat. Vesnik 4(19), 177–198 (1967)Google Scholar
  3. 3.
    Berman J., Blok W. J.: ‘Free Łukasiewicz and hoop residuation algebras’. Studia Logica 77(2), 153–180 (2004)CrossRefGoogle Scholar
  4. 4.
    Burris S., Sankappanavar H.P.: A course in universal algebra, volume 78 of Graduate Texts in Mathematics. Springer-Verlag, New York (1981)Google Scholar
  5. 5.
    Chang C. C.: ‘Algebraic analysis of many valued logics’. Trans. Amer. Math. Soc. 88, 467–490 (1958)CrossRefGoogle Scholar
  6. 6.
    Díaz Varela J. P.: ‘Free Łukasiewicz implication algebras’. Arch. Math. Logic 47(1), 25–33 (2008)CrossRefGoogle Scholar
  7. 7.
    Díaz Varela J. P., Torrens A.: ‘Decomposability of free Tarski algebras’. Algebra Universalis 50(1), 1–5 (2003)CrossRefGoogle Scholar
  8. 8.
    Ferreirim, I. M. A., On varieties and quasivarieties of hoops and their reducts, ProQuest LLC, Ann Arbor, MI, Thesis (Ph.D.), University of Illinois at Chicago, 1992.Google Scholar
  9. 9.
    Font J.M., Rodríguez A.J., Torrens A.: ‘Wajsberg algebras’. Stochastica 8(1), 5–31 (1984)Google Scholar
  10. 10.
    Gispert J., Mundici D.: ‘MV-algebras: a variety for magnitudes with Archimedean units’. Algebra Universalis 53(1), 7–43 (2005)CrossRefGoogle Scholar
  11. 11.
    Gispert, J., and A. Torrens, ‘Locally finite quasivarieties of MV-algebras’, preprint.Google Scholar
  12. 12.
    Gramaglia H., Vaggione D.: ‘Birkhoff-like sheaf representation for varieties of lattice expansions’. Studia Logica, special issue on Priestley duality 56(1-2), 111–131 (1996)Google Scholar
  13. 13.
    Komori Y.: ‘The separation theorem of the \({\aleph_0}\) -valued Łukasiewicz propositional logic’. Rep. Fac. Sci. Shizuoka Univ. 12, 1–5 (1978)Google Scholar
  14. 14.
    Komori Y.: ‘Super-Łukasiewicz implicational logics’. Nagoya Math. J. 72, 127–133 (1978)Google Scholar
  15. 15.
    Mundici D.: ‘MV-algebras are categorically equivalent to bounded commutative BCK-algebras’. Math. Japon. 31(6), 889–894 (1986)Google Scholar
  16. 16.
    Vaggione D.: ‘Sheaf representation and Chinese remainder theorems’. Algebra Universalis 29(2), 232–272 (1992)CrossRefGoogle Scholar
  17. 17.
    Volger H.: ‘Preservation theorems for limits of structures and global sections of sheaves of structures’. Math. Z. 166(1), 27–54 (1979)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  • M. Campercholi
    • 1
  • D. Castaño
    • 2
  • J. P. Díaz Varela
    • 2
  1. 1.Facultad de Matemática, Astronomía y FísicaUniversidad Nacional de CórdobaCórdobaArgentina
  2. 2.Departamento de MatemáticaUniversidad Nacional del SurBahía BlancaArgentina

Personalised recommendations